MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix-naviflex biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2019.According to the complainant, during the procedure, the guide catheter was completely retracted during the stent deployment attempt, however the suture was stuck between the pusher and stent which causes the deployment failure.Reportedly, the endoscope was pulled out of the patient including the stent and delivery system and it was noticed that the guide catheter was broken.The procedure was completed with another advanix-naviflex biliary stent.There was no serious injury, nor were there any adverse patient effects reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable and good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code and device code 1069 captures the reportable event of guide catheter broken.Initial reporter phone:(b)(4).Investigation analysis an advanix preloaded stent was returned for analysis and found that the suture push hole and the stent suture hole were found torn additionally, kinks were found to along if the delivery system, the suture was not returned for analysis.It was confirmed that the guide catheter was detached and it was not returned for analysis, it's important to mention that the stent was returned unload of the delivery system and not other issues were found.The investigation concluded that it is most likely that during procedure the device could have been manipulated, since these failure found are issues that could have been generated by manipulation of the device by the user, also interaction with other devices such as a guidewire might have impacted the integrity of the device during the procedure.Handling and manipulation of the device during its use can contribute to these encountered failures, it's important to mention that this device condition could have generated the suture loose and the found guide catheter detached issue.This condition could cause problems with the stent, such as the failure to deploy reported issue.Therefore, 'adverse event related to procedure' is seleted as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.Expiration date: 05/05/2021.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code and device code 1069 captures the reportable event of guide catheter broken.Initial reporter phone: (b)(6).Investigation analysis: an advanix preloaded stent was returned for analysis and found that the suture push hole and the stent suture hole were found torn additionally, kinks were found to along if the delivery system, the suture was not returned for analysis.It was confirmed that the guide catheter was detached and it was not returned for analysis, it's important to mention that the stent was returned unload of the delivery system and not other issues were found.The investigation concluded that it is most likely that during procedure the device could have been manipulated, since these failure found are issues that could have been generated by manipulation of the device by the user, also interaction with other devices such as a guidewire might have impacted the integrity of the device during the procedure.Handling and manipulation of the device during its use can contribute to these encountered failures, it's important to mention that this device condition could have generated the suture loose and the found guide catheter detached issue.This condition could cause problems with the stent, such as the failure to deploy reported issue.Therefore, 'adverse event related to procedure' is seleted as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9138714
Report Number3005099803-2019-04796
Device Sequence Number16796100
Product Code FGE
UDI-Device Identifier08714729787419
UDI-Public08714729787419
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2021
Device Model NumberM00534320
Device Catalogue Number3432
Device Lot Number0023744883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer10/22/2019
11/18/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date11/11/2019
12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight60